Wildfire, San Bernardino
- When
- July 27, 3:00 PM PST to 4:30 PM PST
- Where
- San Bernardino County, Hesperia
- Reported by
- NEWSPAPER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
Ten acres of brush burned before being contained.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Ten acres of brush burned before being contained.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 27, 1:30 PM PST, 1 hour 30 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT SUN JUL 27 2003 .SYNOPSIS...MOISTURE IN EAST FLOW ALOFT WILL INCREASE MONDAY FOR MORE CLOUDINESS AND A CHANCE OF MORE WIDESPREAD SHOWERS OR THUNDERSTORMS...CONTINUING THROUGH WEDNESDAY. THE MOISTURE WILL DECREASE TOWARD THE END OF THE WEEK. ONSHORE FLOW WILL CONTINUE COASTAL LOW CLOUDS AT TIMES DURING MAINLY THE NIGHTS AND MORNINGS. .DISCUSSION...CUMULUS HAD FORMED ALONG THE RIDGES...AND ISOLATED TSTORMS OCCURRED OVER N BAJA. AN ISOLATED TSTORM IS STILL EXPECTED OVER OUR MTNS THROUGH EARLY EVENING...THOUGH MOISTURE HAS DECREASED CONSIDERABLY FROM THE MORNING SOUNDING WHICH HAD 1.5 INCHES OF PRECIPITABLE WATER. LOW CLOUDS WERE LINGERING ALONG THE CENTRAL/SOUTHERN SAN DIEGO COUNTY BEACHES...THOUGH CLEARING WAS OCCURRING IN THE COASTAL WATERS...SO MORE BEACH AREAS SHOULD BE MOSTLY SUNNY BY LATE AFTERNOON. THE GFS IS PREFFERED OVER THE ETA SINCE GFS HAS A BETTER HISTORY WITH HANDLING EASTERLY WAVES. GFS SHOWS A STRONG VORT MAX MOVING THROUGH THE AREA MONDAY NIGHT ASSOCIATED WITH A BROAD EASTERLY WAVE...SO WE COULD GET DYNAMICALLY INDUCED SHOWERS/TSTORMS ANYWHERE IN THE FORECAST AREA MONDAY/MONDAY NIGHT...ESPECIALLY GIVEN THE HIGH RH VALUES ABOVE 700 MB. HOWEVER...HIGH CLOUDS WILL CUT BACK ON THE INSTABILITY...THOUGH ACROSS MOST OF THE WESTERN US...THE HIGH CLOUDS HAVE MOSTLY FORMED DUE TO REMNANTS OF MESOSCALE CONVECTIVE SYSTEMS W...AND THE HIGH CLOUDS MOSTLY DISSIPATE 6-12 HOURS LATER. SO...IF WE HAVE ENOUGH BREAKS IN THE HIGH CLOUDS...TSTORMS COULD BE SIGNIFICANT LATE MON. LOW PRESSURE WITH POSSIBLY ROTATING VORT MAXES REMAINS JUST TO OUR SOUTH THROUGH SOMETIME WED OR WED NIGHT...SO WE COULD HAVE TSTORMS NEARLY ANYWHERE IN OUR AREA THROUGH AT LEAST WED BEFORE THE LOW STARTS TO LIFT NW AGAIN. THEN...WE SHOULD RETURN TO MORE OF A NORMAL WEAK MONSOONAL PATTERN WITH SE FLOW BRINGING A FEW TSTORMS IN THE MTNS/UPPER DESERTS EACH AFTERNOON. THERE IS A SIGN THAT THE BIG WESTERN US UPPER HIGH WILL SHIFT EAST TOWARDS THE WEEKEND WITH A TROUGH FORMING OFF THE COAST WHICH WOULD GIVE US WEAKLY CYCLONIC SW FLOW AND END THE TSTORM CHANCES AND BRING A DEEPENING EXPANDING MARINE LAYER. .SAN...NONE. MAXWELL
CAZ042-043-048-050-055>058-060>062-281300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SUN JUL 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT ISOLATED THUNDERSTORMS WITH DEADLY LIGHTNING IN THE MOUNTAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY POSSIBLE THUNDERSTORMS WITH DEADLY LIGHTNING IN ALL AREAS MONDAY AND TUESDAY. A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS IN THE AFTERNOONS WEDNESDAY THROUGH SATURDAY.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365834.